Abstract
In mathematical programming, constraint qualifications are essential elements for duality theory. Recently, necessary and sufficient constraint qualifications for Lagrange duality results have been investigated. Also, surrogate duality enables one to replace the problem by a simpler one in which the constraint function is a scalar one. However, as far as we know, a necessary and sufficient constraint qualification for surrogate duality has not been proposed yet. In this paper, we propose necessary and sufficient constraint qualifications for surrogate duality and surrogate min–max duality, which are closely related with ones for Lagrange duality.
Similar content being viewed by others
References
Boţ, R.I.: Conjugate Duality in Convex Optimization. Lecture Notes in Economics and Mathematical Systems, vol. 637. Springer, Berlin (2010)
Boţ, R.I., Wanka, G.: An alternative formulation for a new closed cone constraint qualification. Nonlinear Anal. 64, 1367–1381 (2006)
Goberna, M.A., Jeyakumar, V., López, M.A.: Necessary and sufficient constraint qualifications for solvability of systems of infinite convex inequalities. Nonlinear Anal. 68, 1184–1194 (2008)
Jeyakumar, V.: Constraint qualifications characterizing Lagrangian duality in convex optimization. J. Optim. Theory Appl. 136, 31–41 (2008)
Jeyakumar, V., Dinh, N., Lee, G.M.: A new closed cone constraint qualification for convex optimization. Research Report AMR 04/8, Department of Applied Mathematics, University of New South Wales (2004)
Glover, F.: A multiphase-dual algorithm for the zero-one integer programming problem. Oper. Res. 13, 879–919 (1965)
Greenberg, H.J.: Quasi-conjugate functions and surrogate duality. Oper. Res. 21, 162–178 (1973)
Greenberg, H.J., Pierskalla, W.P.: Surrogate mathematical programming. Oper. Res. 18, 924–939 (1970)
Greenberg, H.J., Pierskalla, W.P.: Quasi-conjugate functions and surrogate duality. Cah. Cent. étud. Rech. Opér. 15, 437–448 (1973)
Luenberger, D.G.: Quasi-convex programming. SIAM J. Appl. Math. 16, 1090–1095 (1968)
Penot, J.P., Volle, M.: Surrogate programming and multipliers in quasi-convex programming. SIAM J. Control Optim. 42, 1994–2003 (2004)
Jeyakumar, V.: Characterizing set containments involving infinite convex constraints and reverse-convex constraints. SIAM J. Optim. 13, 947–959 (2003)
Burachik, R.S., Jeyakumar, V.: A new geometric condition for Fenchel’s duality in infinite dimensional spaces. Math. Program., Ser. B 104, 229–233 (2005)
Jeyakumar, V., Rubinov, A.M., Wu, Z.Y.: Generalized Fenchel’s conjugation formulas and duality for abstract convex functions. J. Optim. Theory Appl. 132, 441–458 (2007)
Suzuki, S., Kuroiwa, D.: Optimality conditions and the basic constraint qualification for quasiconvex programming. Nonlinear Anal. 74, 1279–1285 (2011)
Li, C., Ng, K.F., Pong, T.K.: Constraint qualifications for convex inequality systems with applications in constrained optimization. SIAM J. Optim. 19, 163–187 (2008)
Boţ, R.I., Grad, S.M., Wanka, G.: New regularity conditions for strong and total Fenchel–Lagrange duality in infinite dimensional spaces. Nonlinear Anal. 69, 323–336 (2008)
Moldovan, A., Pellegrini, L.: On regularity for constrained extremum problems. I. Sufficient optimality conditions. J. Optim. Theory Appl. 142, 147–163 (2009)
Moldovan, A., Pellegrini, L.: On regularity for constrained extremum problems. II. Necessary optimality conditions. J. Optim. Theory Appl. 142, 165–183 (2009)
Suzuki, S., Kuroiwa, D.: On set containment characterization and constraint qualification for quasiconvex programming. J. Optim. Theory Appl. 149, 554–563 (2011)
Author information
Authors and Affiliations
Corresponding author
Additional information
Communicated by Vaithilingam Jeyakumar.
Rights and permissions
About this article
Cite this article
Suzuki, S., Kuroiwa, D. Necessary and Sufficient Constraint Qualification for Surrogate Duality. J Optim Theory Appl 152, 366–377 (2012). https://doi.org/10.1007/s10957-011-9893-4
Received:
Accepted:
Published:
Issue Date:
DOI: https://doi.org/10.1007/s10957-011-9893-4